Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 62, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jun 24, 2012, 3:44 PM EDT. It took effect at Jun 25, 2012, 11:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2012, 3:44 PM EDT (19:44 UTC)
- In effect from
- Jun 25, 2012, 11:00 AM EDT
- Expired
- Jun 25, 2012, 8:45 PM EDT
- In force
- 10 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
621 WHUS71 KOKX 241944 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 344 PM EDT SUN JUN 24 2012 ...ROUGH SEAS AND GUSTY WINDS MONDAY INTO MONDAY NIGHT... ANZ350-353-251000- /O.NEW.KOKX.SC.Y.0062.120625T1500Z-120626T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 344 PM EDT SUN JUN 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY. * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...LATE MONDAY MORNING THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
876 WHUS71 KOKX 250733 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 333 AM EDT MON JUN 25 2012 ...ROUGH SEAS AND GUSTY WINDS TODAY INTO TONIGHT... ANZ350-353-251545- /O.CON.KOKX.SC.Y.0062.120625T1500Z-120626T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 333 AM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT TUESDAY... * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * WINDS...SOUTHWEST 10 TO 15 KT WITH OCCASIONAL GUSTS UP TO 25 KT BECOMING WEST THIS EVENING. * SEAS...3 TO 5 FEET. * TIMING...STRONGEST CONDITIONS EXPECTED THIS AFTERNOON THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
602 WHUS71 KOKX 251759 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 159 PM EDT MON JUN 25 2012 ...ROUGH SEAS AND GUSTY WINDS TODAY INTO TONIGHT... ANZ350-353-260100- /O.EXT.KOKX.SC.Y.0062.000000T0000Z-120626T0100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 159 PM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * SEAS...3 TO 5 FEET. * TIMING...INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
205 WHUS71 KOKX 251946 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 346 PM EDT MON JUN 25 2012 ...ROUGH SEAS AND GUSTY WINDS INTO TUESDAY... ANZ338-261000- /O.NEW.KOKX.SC.Y.0063.120626T1600Z-120627T0000Z/ NEW YORK HARBOR- 346 PM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT TUESDAY. * LOCATION...NEW YORK HARBOR. * WINDS...NORTHWEST AROUND 15 KT WITH GUSTS UP TO 25 KT. * TIMING...TUESDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-260100- /O.CON.KOKX.SC.Y.0062.000000T0000Z-120626T0100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 346 PM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * SEAS...3 TO 5 FEET. * TIMING...INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
034 WHUS71 KOKX 260045 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 845 PM EDT MON JUN 25 2012 ...ROUGH SEAS AND GUSTY WINDS INTO TUESDAY... ANZ350-353-260145- /O.CAN.KOKX.SC.Y.0062.000000T0000Z-120626T0100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 845 PM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS WILL CONTINUE TO SUBSIDE TONIGHT. $$ ANZ338-260900- /O.CON.KOKX.SC.Y.0063.120626T1600Z-120627T0000Z/ NEW YORK HARBOR- 845 PM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT TUESDAY... * LOCATION...NEW YORK HARBOR. * WINDS...NORTHWEST AROUND 15 KT WITH GUSTS UP TO 25 KT. * TIMING...TUESDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 24, 2:21 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 24, 2:21 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 221 PM EDT SUN JUN 24 2012 .SYNOPSIS... HIGH PRESSURE BUILDS TO THE EAST OF THE AREA THIS AFTERNOON. A COLD FRONT APPROACHES FROM THE WEST TONIGHT...AND PASSES THROUGH MONDAY. AN AREA OF LOW PRESSURE LINGERS TO THE NORTH THROUGH MID WEEK...WITH HIGH PRESSURE BUILDING IN FROM THE SOUTH FOR THE END OF THE WEEK. ANOTHER LOW PRESSURE SYSTEM MAY IMPACT THE REGION FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MINOR ADJUSTMENTS TO TEMPS TO REFLECT CURRENT OBS AND TO LOWER DEWPOINTS WITH THE DAYTIME MIXING. SEA BREEZE CURRENTLY MOVING ACROSS SOUTHERN CT AND LONG ISLAND WITHOUT MUCH EXTRA WARMING AFTER IT PASSES THROUGH. OTHERWISE...REST OF FORECAST MAINLY ON TRACK. INCREASING CIRRUS CLOUDS AND SOME CUMULUS TODAY FROM NORTH AND WEST AS HIGH PRESSURE WEAKENS AND SETTLES OFFSHORE OF THE REGION. WOULD EXPECT THICKENING OF CLOUDS BY THE EVENING HOURS AS MOISTURE IN THE 1000 TO 700MB COLUMN INCREASES WITH BETTER CONVERGENCE PROVIDED BY LEE TROUGH DEVELOPMENT AND GENERAL SURFACE SYNOPTIC FLOW TURNING MORE SOUTHWESTERLY. THERE IS WEAK PVA AT 500MB INDICATED AS WELL. THEREFORE...SLIGHT CHANCE POPS FOR SHOWERS AND THUNDERSTORMS. KEPT THE SAME AS BEFORE FOR WESTERN ZONES BY LATE AFTERNOON INTO EARLY EVENING IN RESPONSE TO LEE TROUGH AND BUILDING INSTABILITY AS HEIGHTS BEGIN TO FALL. LIGHT AND VARIABLE WINDS TURN MORE SOUTHWESTERLY THIS AFTERNOON AND TURN MORE SOUTHERLY BY MID AFTERNOON AS HIGH PRESSURE SETTLES OFFSHORE. SEA BREEZE ENHANCEMENT LIKELY FOR COASTAL LOCATIONS BY MID-LATE AFTERNOON. BUFKIT SOUNDINGS FROM NAM AND GFS INDICATE A MIXED LAYER UP TO 800MB WITHIN THE BOUNDARY LAYER TODAY AND MIXING DOWN ADIABATICALLY FROM 800MB...ALONG WITH A MAV/MET BLEND YIELDS HIGHS MOSTLY IN THE 80S...MID TO UPPER 80S FOR URBAN SECTIONS OF NE NJ AND NORTHERN SECTIONS OF CITY. KEPT COASTAL LOCATIONS A LITTLE COOLER WITH SEA BREEZE INFLUENCE. THERE IS A MODERATE RISK OF RIP CURRENTS LATE THIS AFTERNOON AND EVENING ACROSS THE BEACHES OF NYC AND WESTERN LONG ISLAND IN RESPONSE TO A STRONG SEABREEZE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... THE COLD FRONT APPROACHES FROM THE WEST OVERNIGHT TONIGHT...AND IS EXPECTED TO PASS THROUGH BETWEEN 18Z MON AND 00Z TUES. WITH THE LATEST TIMING...HAVE GRADUALLY INCREASED POPS THROUGH THE NIGHT...WITH THE BEST CHC BETWEEN 12Z AND 18Z TOMORROW. A STRENGTHENING SOUTHWESTERLY FLOW AHEAD OF THE FRONT WILL BUILD A MODERATE LLJ TONIGHT OVER THE WESTERN HALF OF THE CWA...AND THE EASTERN HALF TOMORROW WHICH SHOULD ASSIST IN THE DEVELOPMENT OF TSTORMS. WHILE THE CLOSED UPPER LEVEL LOW REMAINS OVER SOUTHERN CANADA DURING THIS PERIOD...MULTIPLE SHORTWAVES WILL PASS THROUGH TONIGHT AND TOMORROW...CREATING PLENTY OF LIFT FOR THUNDERSTORM DEVELOPMENT AS WELL. WHILE THE 00Z NAM AND GFS DIFFER ON EXACT PLACEMENT OF HIGHEST INSTABILITY...OVERALL CONSENSUS PUSHES VALUES TO NEAR 1000 J/KG TOMORROW MORNING AND EARLY AFTERNOON ACROSS THE REGION. THIS...COMBINED WITH MODERATE 0-6KM SHEAR WITH VALUES AROUND 40 KTS COULD LEAD TO THE POSSIBLE DEVELOPMENT OF STRONG TSTORMS. PW VALUES BETWEEN 1.5 AND 2 INCHES CAN ALSO LEAD TO THE THREAT OF LOCALIZE HEAVY RAINFALL. THE THREAT FOR TSTORMS RESTS OVER THE WESTERN HALF OF THE CWA IN THE MORNING...BEFORE SHIFTING TO THE EASTERN HALF FOR EARLY AFTERNOON. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... THE COLD FRONT CONTINUES PUSHING TO THE EAST MONDAY NIGHT...WHILE THE ASSOCIATED SURFACE LOW REMAINS NEARLY STATIONARY OVER THE GULF OF MAINE. THIS...COUPLED WITH THE PERSISTENT UPPER LEVEL LOW NOW MOVING THROUGH THE NORTHEAST SHOULD MAINTAIN A THREAT FOR PRECIP INTO THE MID WEEK. HOWEVER...WITH COOLER AIR PUSHING IN BEHIND THE FRONT...EXPECT MORE STABLE CONDITIONS MON NIGHT AND EARLY TUES RESULTING IN ONLY RAIN SHOWERS. HAVE INCLUDED TSTORMS FOR LATER TUES TO ACCOUNT FOR ANY INSTABILITY DEVELOPMENT FROM DAYTIME HEATING. THE UPPER LEVEL LOW FINALLY PUSHES TO THE EAST WED NIGHT AND THURSDAY AND WITH HIGH PRESSURE GRADUALLY PUSHING IN FROM THE SOUTH...CONFIDENCE IN ANY PRECIP IS LOW ENOUGH TO WARRANT NO POPS AT THIS TIME. HOWEVER...THE 00Z GFS DOES HINT AT THE POSSIBLE DEVELOPMENT OF A SURFACE TROUGH THURS NIGHT...WHICH MAY PRODUCE PRECIP FOR THE REGION AND SHOULD BE MONITORED. SIDED MORE WITH THE 00Z ECMWF SOLUTION FOR THIS TROUGH...BRINGING IT THROUGH FRIDAY INTO SATURDAY AND HAVE GONE WITH CHC POPS TO ACCOUNT FOR ANY DEVELOPMENT ALONG THE LINE. A PERSISTENT SOUTHERLY FLOW FOR THE LATTER OF THE WEEK WILL INJECT IN PLENTY OF MOIST AND WARM AIR. SOUNDINGS INDICATE INSTABILITY VALUES WELL ABOVE 1000 J/KG...SO HAVE INCLUDED THUNDER FOR FRI AND SAT. SLIGHTLY BELOW NORMAL TEMPS FOR THE FIRST PART OF THE WEEK BEHIND THE COLD FRONT WITH 850MB TEMPS GREATLY DIMINISHING INTO THE SINGLE DIGITS. HOWEVER...THE TEMPS REBOUND QUICKLY FOR THE END OF THE WEEK...WITH WELL ABOVE NORMAL TEMPS EXPECTED AGAIN BY FRIDAY AND INTO THE WEEKEND...WHICH WILL ASSIST IN INCREASING INSTABILITY AND THE THUNDERSTORM THREAT. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... RETURN FLOW DEVELOPING ACROSS ALL THE TERMINALS THIS AFTERNOON WITH HIGH PRESSURE OFFSHORE. SEABREEZE HAS WORKED AS FAR NORTH AS KLGA...AS WELL AS THE CT TERMINALS. EXPECT SEABREEZE TO MOVE INTO KEWR WITHIN THE HOUR. VIGOROUS FRONTAL SYSTEM WILL IMPACT THE TERMINALS WITH STRONG CONVECTION AFTER 06Z. CONVECTION WILL LIKELY CONTINUE IN MULTIPLE EPISODES THROUGH THE 18Z TAF PERIOD. GENERALLY A S/SW FLOW AT 5 TO 10 KT THOUGH TONIGHT...BUT STRONGER THIS AFT WITH THE SEABREEZE. WINDS WILL GRADUALLY VEER AROUND TO THE SW BY 18Z MON AHEAD OF THE APPROACHING COLD FRONT. IT NOW APPEARS THAT THE COLD FRONTAL PASSAGE WILL BE AROUND 15Z KSWF...18Z FOR THE NYC TERMINALS...AND TOWARD 22Z FOR KGON. THE TREND HAS BEEN SLOWER THE LAST 24 HOURS. THERE IS SOME UNCERTAINTY WITH THE WINDS TAKING ON A MORE E/SE COMPONENT MON MORNING WITH THE DEVELOPMENT OF FRONTAL WAVE. CONFIDENCE IS LOW AT THIS TIME. HEAVY DOWNPOURS AND WIND GUSTS IN EXCESS OF 40 MPH MAY ACCOMPANY THE STRONGEST CONVECTION MON MORNING. OUTLOOK FOR 18Z MON THROUGH FRI... .MON...SCT CONVECTION STILL POSSIBLE MON AFT. CIGS IMPROVING TO VFR BEHIND THE FRONT WITH GUSTS UP TO 20 KT IN A W/NW FLOW. .MON NIGHT...VFR. .TUE...WIDLEY SCT AFT CONVECTION WITH POSSIBLE MVFR CONDITIONS. GUSTS UP TO 20 KT IN NW FLOW. .WED...WIDLEY SCT AFT CONVECTION WITH POSSIBLE MVFR CONDITIONS. .THU...VFR. .FRI...POSSIBLE AFT/EVE CONVECTION. && .MARINE... SUB-SCA CONDITIONS EXPECTED TODAY AS HIGH PRESSURE SLIDES EAST ACROSS THE WATERS. SOUTHERLY WINDS INCREASE THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. WINDS ARE EXPECTED TO STAY BELOW SMALL CRAFT LEVELS BUT MARGINAL SCA OCEAN SEAS POSSIBLE ON MONDAY IN RESPONSE. THUNDERSTORMS ARE LIKELY LATE TONIGHT INTO MONDAY MORNING...TAPERING OFF BEHIND THE COLD FRONTAL PASSAGE MONDAY AFTERNOON. INTERACTION BETWEEN LOW PRESSURE TO THE NORTH AND HIGH PRESSURE TO THE SOUTH WILL KEEP WINDS AND SEAS NEAR MARGINAL SCA LEVELS THROUGH THE WEEK. && .HYDROLOGY... A 1/2 TO 1 INCH RAINFALL EVENT IS LIKELY LATE TONIGHT THROUGH TOMORROW AFTERNOON. THE POTENTIAL DOES EXIST FOR ISOLATED HIGHER AMOUNTS. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 24, 7:46 AM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 746 AM EDT SUN JUN 24 2012 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>074-078-079-176-177-251200- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU- 746 AM EDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL PASS THROUGH THE REGION MONDAY...RESULTING IN WIDESPREAD SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BE STRONG TO MARGINALLY SEVERE...WITH STRONG WIND GUSTS AS THE MAIN THREAT. HEAVY RAIN...WITH TOTALS BETWEEN 1/2 AND 1 INCH IS ALSO EXPECTED. LOCALIZED AREAS MAY SEE HIGHER AMOUNTS IN A SHORT PERIOD OF TIME THAT COULD RESULT IN POSSIBLE URBAN FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-080-081-178-179-251200- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 746 AM EDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE OCEAN BEACHES OF NYC AND WESTERN LONG ISLAND LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL PASS THROUGH THE REGION MONDAY...RESULTING IN WIDESPREAD SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BE STRONG TO MARGINALLY SEVERE...WITH STRONG WIND GUSTS AS THE MAIN THREAT. HEAVY RAIN...WITH TOTALS BETWEEN 1/2 AND 1 INCH IS ALSO EXPECTED. LOCALIZED AREAS MAY SEE HIGHER AMOUNTS IN A SHORT PERIOD OF TIME THAT COULD RESULT IN POSSIBLE URBAN FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.